ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Strattera
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Strattera (Atomoxetine HCI)

Reply
 
Thread Tools Display Modes
  #1  
Old 02-09-06, 09:31 PM
cokacola cokacola is offline
Newbie
 

Join Date: Feb 2006
Location: Midwest
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
cokacola is on a distinguished road
Please help!! Diagnosed 3 days ago!!

Hello all,

I have some issues that you all possibly can help me with. First off i was diagnosed on tuesday with ADD. I was supprised because i have been LD tested at school before and they said im fine/normal and that it was my study skills that needed to be fixed. Anyway my doctor put me on 40mg Strattera once a day because he has had good success with it he stated. Well the first day i took the medication, went about my business and later that nite i started slurring words every now and then when id begin to talk, but didnt think anything of it.

Next day comes and i woke up with a really bad headache like there was just a ton of pressure all over in my head. Went about my business and later that nite contacted my doc who said to take somthing over the counter cuz its cold and flu season and i could be coming down with somthing.

Well now today has come and i have since the first dose progressively gotten more and more side effects. First it was the headache, then i noticed my genitals were unusually smaller than they should be lol crazy huh, so after i noticed this i checked to see if everything worked and it did but after i ejaculated i felt like i had to have a bowel movement but the feeling diminished in a min or so. Now today i cant even maintain a full erection at all. Along with these major symptoms, to me anyway, i have chills, hot flashes once in a while, only had 1 BM in 3 days, only urinated twice a day in the past two days and the urine is very very concentrated almost orangishbrownish wieird color, minor stomach irritation, and have lost my appetite and lost 7 lbs in 3 days.

My first question is: Are these side effects normal with everyone or should i just stop taking the medication all together? The thing is that i dont wanna **** my doc off by calling him again because he straight said it can take a month to kick in fully, but im not willing to deal with these bizzare symptoms for another 30 days.

My second question is: About 4 months ago a friend and i were talking and he has ADHD and i said i cant study right, i lose my focus in a minute and wanna do somthing else, so he gave me two 20mg tabs and said try this and it might help. He said its called Adderall and i hadnt heard of it before. A little worried, but sure my friend was honest, i went ahead and took 4 incrments of 10mg thru the evening/nite. I no i shouldnt have taken it not prescribed but hey we all take little risks! But i focused really really well and actually scored a higher score by 8 percent than the average of my first 3 exams. My question is, how do i approach my doc with this medication considering it now is really controversal and me being a young student, might give off the wrong idea.

All imput is appreciated and Thank You all!!
Reply With Quote
  #2  
Old 02-10-06, 12:54 AM
barbyma's Avatar
barbyma barbyma is offline
ADDvanced Forum ADDvocate
 

Join Date: Nov 2005
Location: CA
Posts: 2,348
Thanks: 0
Thanked 26 Times in 13 Posts
barbyma has disabled reputation
First, here's a link to info on the side effects of Strattera:

http://www.addforums.com/forums/showthread.php?t=22138

Second, with these types of meds, most side effects disappear after the first week or two.

Third, don't jump to the conclusion that the med is causing it. You could, after all, have a flu. But, do call your doctor again. You're not bugging him. It's his job and he'll want to know.

Regarding meds in general, Strattera is preferred by many docs (probably most treating adolescents or young adults) because it has no potential for abuse, but it is not the only medication for ADHD. Adderall or Ritalin are also commonly prescribed, but keep in mind that they carry even greater risks and side effects.

Your doctor is the ultimate decision-maker here. He can determine the seriousness of your side effects and whether or not Strattera should be continued. Also keep in mind that your goal is to get better, not to get a specific prescription. One experience with Adderall can't tell you much about how you will react to regular use.
__________________
Barb

in science there are no "authorities"
-Carl Sagan's The Demon Haunted World

The early bird may get the worm, but the second mouse gets the cheese.
Reply With Quote
  #3  
Old 02-10-06, 10:32 PM
meadd823's Avatar
meadd823 meadd823 is offline
Super Meowaderator
 

Join Date: May 2004
Location: address unknown
Posts: 20,882
Blog Entries: 38
Thanks: 6,844
Thanked 15,415 Times in 6,122 Posts
meadd823 has a reputation beyond reputemeadd823 has a reputation beyond reputemeadd823 has a reputation beyond reputemeadd823 has a reputation beyond reputemeadd823 has a reputation beyond reputemeadd823 has a reputation beyond reputemeadd823 has a reputation beyond reputemeadd823 has a reputation beyond reputemeadd823 has a reputation beyond reputemeadd823 has a reputation beyond reputemeadd823 has a reputation beyond repute
Oh by the way this thread is now in the medication area dealing with the medication in question!!!!

Hope this will help stream line responses from those who have actually taken the medication them selves!!
__________________


Follow ADDForums on Twitter & Facebook
Reply With Quote
Sponsored Links
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Diagnosed with Adult ADD at 22 kgro555 Adult Diagnosis & Treatment 10 05-21-09 06:24 PM
started strattera 4 days ago... nbraunstein Strattera 0 03-20-06 05:41 PM
One Year Ago saskman ADDiction & Substance Abuse 3 02-22-06 07:45 PM
Started Lactimal 2 days ago!! ltlangl2 Medications for Co-Existing Conditions 0 09-26-05 07:45 AM
Getting diagnosed saved my relationship! Dante Relationships & Social Issues 11 03-21-05 12:44 AM


All times are GMT -4. The time now is 02:30 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums